Early Detection Research Network

Final Agenda

Breast and Gynecological Cancers Collaborative Group Virtual Meeting

Tuesday, June 30, 2020
11:00 a.m. – 6:00 p.m. EDT

Chair:

Steven Skates, Ph.D., Massachusetts General Hospital

Co-Chair:

Christopher Li, M.D., Ph.D., Fred Hutchinson Cancer Research Center

NCI Program Directors:

Christos Patriotis, Ph.D., and Sharmistha Ghosh-Janjigian, Ph.D., National Cancer Institute

 

11:00 a.m. – 11:05 a.m. EDT

Welcome and Introductions

  • Steven Skates, Ph.D., Massachusetts General Hospital
  • Christos Patriotis, Ph.D., National Cancer Institute

11:05 a.m. – 11:45 a.m. EDT

BGYN01: Objective, Charge and Progress of Collaborative Group

  • Steven Skates, Ph.D., Massachusetts General Hospital
  • Christopher Li, M.D., Ph.D., Fred Hutchinson Cancer Research Center

11:45 a.m. – 12:25 p.m. EDT

Pros and Cons of Pan-Cancer Detection Approach: Should EDRN Increase Focus on Such an Approach?
(10+10 min talk, 20 min discussion)

Moderator:
Christopher Li, M.D., Ph.D., Fred Hutchinson Cancer Research Center

11:45 a.m. – 11:55 a.m. EDT

BGYN02: Nicholas Papadopoulos, Ph.D., Johns Hopkins University School of Medicine

11:55 a.m. – 12:05 p.m. EDT

BGYN03: Simultaneous Multi-Cancer Detection using a Cell-free Nucleic Acid Assay
Brian Allen, M.S., GRAIL

12:05 p.m. – 12:25 p.m. EDT

Discussants:

  • Steven Skates, Ph.D., Massachusetts General Hospital
  • Karen Anderson, M.D., Ph.D., Arizona State University/The Biodesign Institute
  • Zhen Zhang, Ph.D., Johns Hopkins University School of Medicine

12:25 p.m. – 1:05 p.m. EDT

Integration of Germline Genomics and Circulating Biomarkers for Early Cancer Detection
(20 min talk, 20 min discussion)

Moderator:
Christos Patriotis, Ph.D., National Cancer Institute

12:25 p.m. – 12:45 p.m. EDT

BGYN04: Tailoring Early Detection Strategies for Breast and Ovarian Cancer to Genomic Risk
Mary Daly, M.D., Fox Chase Cancer Center

12:45 p.m. – 1:05 p.m. EDT

Discussants:

  • Christopher Li, M.D., Ph.D., Fred Hutchinson Cancer Research Center
  • Robert Bast, M.D., The University of Texas MD Anderson Cancer Center
  • Yiwey Shieh, M.D., University of California San Francisco

1:05 p.m. – 1:30 p.m. EDT

Break

1:30 p.m. – 2:10 p.m. EDT

ctDNA for Early Cancer Detection Biomarker Development
(10+10 min talk, 20 min discussion)

Moderator:
Sharmistha Ghosh-Janjigian, Ph.D., National Cancer Institute

1:30 p.m. – 1:40 p.m. EDT

BGYN05: ctDNA for Early Cancer Detection:  Promise, Challenges, and Emerging Solutions
Abhijit Patel, M.D., Ph.D., Yale School of Medicine

1:40 p.m. – 1:50 p.m. EDT

BGYN06: Cell-free DNA for Early Cancer Detection
Xianghong Jasmine Zhou, Ph.D., University of California Los Angeles

1:50 p.m. – 2:10 p.m. EDT

Discussants:

  • Nicholas Papadopoulos, Ph.D., Johns Hopkins University School of Medicine
  • Steven Skates, Ph.D., Massachusetts General Hospital

2:10 p.m. – 2:50 p.m. EDT

Exosomes and Early Cancer Detection Biomarker Development
(10+10 min talk, 20 min discussion)

Moderator:
Steven Skates, Ph.D., Massachusetts General Hospital

2:10 p.m. – 2:20 p.m. EDT

BGYN07: Microfluidics for the Isolation and Tracking of Tumor Extracellular Vesicles
Shannon Stott, Ph.D., Massachusetts General Hospital

2:20 p.m. – 2:30 p.m. EDT

BGYN08: Exosome Proteomics For Early Cancer Detection
David Lyden, M.D., Ph.D., Weill Cornell Medicine, Drukier Institute for Children's Health

2:30 p.m. – 2:50 p.m. EDT

Discussants:

  • Johan Skog, Ph.D., Exosome Diagnostics
  • Andrew Godwin, Ph.D., Kansas University Medical Center

2:50 p.m. – 3:15 p.m. EDT

Break

3:15 p.m. – 3:55 p.m. EDT

Exploring the Tumor-Associated Lymphoid Cell Compartment for Advancing the Early Cancer Detection Research Space
(10+10 min talk, 20 min discussion)

Moderator:
Steven Skates, Ph.D., Massachusetts General Hospital

3:15 p.m. – 3:25 p.m. EDT

BGYN09: Detect Early-Stage Cancers From the Blood T cell Repertoire
Bo Li, Ph.D., University of Texas Southwestern

3:25 p.m. – 3:35p.m. EDT

BGYN10: Probing the micro-environment of Breast Pre-cancerous lesions
Olivier Harismendy, Ph.D., University of California San Diego

3:35 p.m. – 3:55 p.m. EDT

Discussants:

  • Charles Drescher, M.D., Fred Hutchinson Cancer Research Center
  • Jeffrey Marks, Ph.D., Duke University Medical Center

3:55 p.m. – 4:35 p.m. EDT

Imaging and Artificial Intelligence in Early Cancer Detection
(10+10 min talk, 20 min discussion)

Moderator:
Christos Patriotis, Ph.D., National Cancer Institute

3:55 p.m. – 4:05p.m. EDT

BGYN11: Mammography AI in EDRN Imaging
Joseph Lo, Ph.D., Duke University

4:05 p.m. – 4:15 p.m. EDT

BGYN12: Implementing AI in early cancer detection
Ashish Mahabal, Ph.D., California Institute of Technology/Jet Propulsion Laboratory

4:15 p.m. – 4:35 p.m. EDT

Discussants:

  • Victoria Seewaldt, M.D., City of Hope Comprehensive Cancer Center
  • Jennifer Barton, Ph.D., University of Arizona
  • John Heine, Ph.D., H. Lee Moffitt Cancer Center and Research Institute, Inc.

4:35 p.m. – 4:45 p.m. EDT

Break

4:45 p.m. – 6:00 p.m. EDT

SWOT (Strengths, Weaknesses, Opportunities, and Threats) Analysis

Moderator:

Joshua LaBaer, M.D., Ph.D., Arizona State University/The Biodesign Institute

Discussants:

  • Karen Anderson, M.D., Ph.D., Arizona State University/The Biodesign Institute
  • Charles Drescher, M.D., Fred Hutchinson Cancer Research Center
  • Jeffrey Marks, Ph.D., Duke University Medical Center
    • Discuss the strengths of EDRN and suggestions to further strengthen the Network
    • Identify weaknesses and discuss the solutions (Mitigation)
    • Discuss opportunities and highlight prioritized opportunities
    • Discuss threats (competing interests/research) and mitigations

6:00 p.m. EDT

Adjourn

 

Version 5.0.2